Alert archive / Connecticut / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

July 28, 2012

NWS Boston/Norton, MA issued this special weather statement at Jul 28, 2012, 2:39 PM EDT. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2012, 2:39 PM EDT (18:39 UTC)
Expired
Jul 28, 2012, 3:30 PM EDT
In force
51 min
Issued by
NWS Boston/Norton, MA

The radar

The Brookhaven radar (KOKX), 95 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 6.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 424 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
424 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

308 
WWUS81 KBOX 281839
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
239 PM EDT SAT JUL 28 2012

CTZ002-281930-
HARTFORD CT-
239 PM EDT SAT JUL 28 2012

AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF STRONG THUNDERSTORMS STRETCHING FROM JUST WEST OF TORRINGTON 
SOUTHWESTWARD TO LITCHFIELD AND ON SOUTHWARD TO 10 MILES WEST OF 
SOUTHBURY. THE LINE OF STORMS WAS MOVING TO THE EAST AT 20 MPH.
TORRENTIAL RAINFALL OF UP TO 2 INCHES PER HOUR WAS OCCURRING WITH 
THIS LINE...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. WIND 
GUSTS TO 30 MPH ARE ALSO POSSIBLE.  

* SOME LOCATIONS AFFECTED INCLUDE...BURLINGTON...CANTON...AVON...
  BRISTOL...PLAINVILLE...FARMINGTON...WEST HARTFORD...SOUTHINGTON...
  NEW BRITAIN AND BLOOMFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN 
MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING 
AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4181 7295 4184 7295 4185 7296 4186 7296
      4186 7266 4154 7286 4156 7288 4155 7294
      4157 7295 4164 7294 4164 7299 4180 7302

$$
FIELD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 10:20 AM EDT, 4 hours 19 minutes earlier.

Area forecast discussion, Jul 28, 10:20 AM EDT, 4 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1020 AM EDT SAT JUL 28 2012

.SYNOPSIS...
A FRONT WILL REMAIN STALLED ACROSS THE REGION THIS WEEKEND...
BRINGING SCATTERED SHOWERS AND THUNDERSTORMS MAINLY TO THE
INTERIOR. SEASONABLE TEMPERATURES ARE EXPECTED FOR NEXT WEEK ALONG
WITH SCATTERED SHOWERS AND THUNDERSTORMS TUE THROUGH FRI...MAINLY
DURING THE AFTERNOON AND EARLY EVENING BUT A WASHOUT IS NOT
EXPECTED.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
10 AM UPDATE...
LOW CLOUDS LINGER ALONG THE SOUTH COAST INCLUDING CAPE COD AND
ISLANDS. MEANWHILE CLEARING ACROSS THE INTERIOR IS ALLOWING FOR
SOLAR HEATING OF THE AIRMASS. AT MID MORNING THE SB CAPES WERE
500-1000 OVER SOUTHERN NEW YORK AND WESTERN LONG ISLANDS...WHICH
CONTRIBUTED TO THE FORMATION OF THUNDERSTORMS IN THOSE AREAS.
CAPES OF 500-1000 J/KG ARE EXPECTED OVER INTERIOR SOUTHERN NEW
ENGLAND THIS AFTERNOON...SO THERE IS EXPECTATION OF AT LEAST
SCATTERED TSTMS. PREDICTED STORM MOTIONS ARE 10 KTS OR LESS...SO
EXPECT SLOW-MOVERS. ALTHOUGH THE HIGHEST PCPBL WATER VALUES ARE
OFFSHORE...VALUES OF 1.5 TO 1.75 INCHES ARE FOUND OVER SOUTHERN
NEW ENGLAND. SLOW MOVING HEAVY DOWNPOURS WILL BRING A RISK OF
LOCALLIZED FLOODING ESPECIALLY IN URBAN AND POOR DRAINAGE AREAS.

A FLASH FLOOD WATCH CONTINUES IN THE CT VALLEY AND BERKSHIRE EAST
SLOPES. THIS IS WHERE THE PROBABILITY IS HIGHEST. AS STORMS
ACTUALLY DEVELOP...WE MAY NEED TO EXPAND EAST A LITTLE...BUT EAST
FLOW OFF THE OCEAN SHOULD KEEP EASTERN MASS STABILIZED SO THAT ANY
STORMS MOVING THIS WAY WOULD DIMINISH TO SHOWERS.

THAT EAST FLOW IS MAINTAINING A MOIST ENVIRONMENT ALONG THE EAST
MASS COAST WITH REPORTS OF FOG JUST OFFSHORE. THIS SHOULD MAINTAIN
LOW CLOUDS ALONG THE COAST MUCH LONGER THAN IN THE INTERIOR.

HIGH TEMPS WILL PROBABLY BE HELD IN THE LOWER TO MIDDLE 70S ALONG
THE IMMEDIATE COAST WITH ONSHORE FLOW. ACROSS THE REST OF THE
REGION...HIGH TEMPS SHOULD MAINLY BE IN THE UPPER 70S TO MID 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
TONIGHT...
SCATTERED SLOW MOVING SHOWERS AND A FEW LEFT OVER THUNDERSTORMS MAY
PERSIST FOR MUCH OF THE NIGHT ACROSS INTERIOR SOUTHERN NEW ENGLAND.
THIS A RESULT OF A SHORTWAVE APPROACHING THE REGION COMBINED WITH A
JUICED UP ATMOSPHERE.  AGAIN...GREATEST CONCERN MAY END UP ALONG THE
EAST SLOPES OF THE BERKSHIRES WITH SOME UPSLOPE FLOW IF ENOUGH
INSTABILITY CAN DEVELOP.

ACROSS EASTERN SECTIONS...MAY SEE A FEW SHOWERS BUT EXPECT THE
MAIN ACTION TO BE TO THE WEST WHERE THERE IS BETTER INSTABILITY.

SUNDAY...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED...MAINLY
ACROSS INTERIOR SOUTHERN NEW ENGLAND AS COLD POOL ALOFT MOVES
OVERHEAD.  A FAIR AMOUNT OF CLOUDS AROUND ON SUNDAY SHOULD HOLD HIGH
TEMPS IN THE 70S ACROSS MUCH OF THE REGION.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
MODEL DISCUSSION AND PREFERENCES...
MEDIUM RANGE MODELS APPEAR IN GOOD AGREEMENT WITH OVERALL LONG WAVE
UPPER LEVEL PATTERN ACROSS THE LOWER 48 THROUGH LATE NEXT WEEK WITH
RIDGING ACROSS THE WESTERN PLAINS STATES WITH BROAD TROUGH SITTING
ACROSS THE APPALACHIANS TO THE EASTERN SEABOARD. HOWEVER...SURFACE
SOLUTIONS TOUGH TO DISCERN AND SHOWING MODEL DISCREPANCY IN
PLACEMENT OF WEAK FEATURES AND FRONTS /WHERE THERE ARE ANY/. THE
GENERAL TREND OF THE SOLUTIONS SHOWED A TYPICAL SUMMERTIME PATTERN
OF DIURNAL CONVECTION DEVELOPMENT FOR MOST OF THE PERIOD IN A MAINLY
S-SW FLOW. WITH TROUGH IN PLACE...THIS WILL AID IN DEVELOPMENT OF
SHOWERS/TSTMS.

USED A BLEND OF PREVIOUS FORECAST ALONG WITH HPC GUIDANCE...WHICH
WAS MAINLY USING ECMWF ENSEMBLE MEAN DUE TO ONLY FAIR AGREEMENT
AMONGST THE OP RUN SOLUTIONS OF THE GFS/ECWMF AND GGEM.

DETAILS...

SUNDAY NIGHT...
DIURNAL CONVECTION SETTLES DOWN BY AROUND 03Z-04Z...SO EXPECT A
QUIET NIGHT. TEMPS DO COOL OFF AS BROAD WEAK HIGH MOVES ACROSS FROM
NORTHERN NEW ENGLAND. WITH LIGHT FLOW AND LOW LEVEL MOISTURE
DEPOSITED BY ANY PRECIP...WILL LIKELY SEE PATCHY FOG DEVELOP MAINLY
AFTER MIDNIGHT. EXPECT OVERNIGHT LOWS MAINLY AROUND 60...EXCEPT
LOWER-MID 60S ALONG THE IMMEDIATE COAST...CAPE COD AND THE ISLANDS.

MONDAY...
LOOKS TO BE THE BEST DAY OF THE WEEK AS TROUGH FLATTENS OUT JUST
ENOUGH TO SUPPORT DRY CONDITIONS. A COOLER POOL OF AIR ALOFT...
AROUND -11C TO -12C AT 500 HPA...MIGHT BE ENOUGH TO BREAK POTENTIAL
MID LEVEL CAPPING...BUT HELD POPS TO SLIGHT CHANCE. MIGHT SEE AN
ISOLD SHOWER OR TSTM DEVELOP LATE MORNING-EVENING MAINLY ACROSS
CENTRAL AND WESTERN AREAS.  EXPECT DAYTIME HIGHS IN THE MID 70S TO
LOWER 80S...HIGHEST IN THE CT VALLEY AND N CT. AS WEAK RIDGE WORKS
E...EXPECT LIGHT WINDS TO TURN MORE TO S WHICH WILL HELP BRING LOW
AND MID LEVEL CLOUDS BACK INTO THE REGION.

TUESDAY THROUGH FRIDAY...
AS MENTIONED ABOVE...MODELS HAVING TROUBLE HANDLING WEAK WAVES IN
THE DEVELOPING S-SW FLOW WITH A STALLED FRONT OFFSHORE. SOME MODELS
TRY TO BRING THESE WAVES CLOSE ENOUGH FOR MORE SIGNIFICANT PRECIP
AND CONVECTION...BUT POSITIONS LOOK UNCERTAIN AT BEST. HOWEVER...
WITH LONG WAVE TROUGHING NEAR OR JUST W OF NEW ENGLAND...EXPECT TO
SEE DIURNAL CONVECTION TO DEVELOP.

SOME DECENT INSTABILITY DOES MOVE ACROSS TUESDAY...SO HAVE CARRIED
CHANCE POPS. EXPECT HIGHS MAINLY IN MID 70S TO LOWER 80S.

MODELS SHOWING A BIT BETTER AGREEMENT WED-THU IN MOVING WEAK LOW
PRES/FRONT ACROSS THE REGION ALONG WITH MILDER TEMPS...WHICH WOULD
HELP IN DEVELOPMENT OF CONVECTION.  ALSO NOTING A SLOW TO STEADY
INCREASE IN DEWPTS AS S-SW FLOW CONTINUES. EXPECT HIGHS BOTH DAYS
MAINLY IN THE LOWER-MID 80S. ALSO EXPECT PRECIP TO CONTINUE MOST OF
WED NIGHT...THOUGH TSTMS SHOULD TEND TO WEAKEN/DISSIPATE AROUND OR
AFTER MIDNIGHT. WOULD NOT BE SURPRISED TO SEE SOME HEAVY DOWNPOURS
IN ANY SHOWERS/TSTMS WITH GOOD LOW LEVEL MOISTURE INFLOW UP THE
COAST.

WITH CONTINUED S-SW FLOW AS HIGH PRES APPEARS TO START TO ANCHOR
ACROSS THE WESTERN ATLC...WILL AGAIN SEE DIURNAL SHOWERS/TSTMS
DEVELOP DURING FRIDAY...BUT KEPT ONLY LOW CHANCE POPS GOING.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

TODAY...LOW TO MODERATE CONFIDENCE. HIGHLY VARIABLE CONDITIONS
ACROSS SOUTHERN NEW ENGLAND. IFR CIGS AND VSBYS ALONG THE EAST
COAST WHERE AN EAST WIND IS MAINTAINING A MOIST FLOW ONSHORE WITH
AREAS OF FOG. VFR AND PARTLY TO MOSTLY CLEAR SKIES STARTS A FEW
MILES INLAND. EXPECT SOME IMPROVEMENT DURING THE AFTERNOON ALONG
THE COAST BUT NOT SURE IF CLEARING WILL REACH THE EAST
COAST...PROBABLY LINGERING MVFR/IFR.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
MAINLY ACROSS THE INTERIOR...RESULTING IN LOWER CONDITIONS AT
TIMES.

TONIGHT AND SUNDAY...LOW TO MODERATE CONFIDENCE
SCATTERD TSTMS MAY CONTINUE WELL INTO TONIGHT. OTHERWISE...LOW
CLOUDS AND FOG PATCHES ARE EXPECTED TO SPREAD ACROSS THE REGION
AGAIN TONIGHT. SUNDAY WILL BE SIMILAR TO TODAY...WITH MORE
SCATTERED SHOWERS AND A FEW THUNDERSTORMS MAINLY ACROSS THE
INTERIOR.

KBOS TAF...LOW TO MODERATE CONFIDENCE.
VARIABLE IFR CONDITIONS MIDDAY IMPROVE TO MVFR DURING THE
AFTERNOON. HOWEVER THE PERSISTANT EAST WIND WILL WORK AGAINST THIS
TREND AND THERE IS A MODERATE CHANCE IT COULD KEEP THE AIRPORT IFR
THROUGH THE AFTERNOON. IF CONDITIONS IMPROVE THIS AFTERNOON...THEY
WILL RETURN TO IFR TONIGHT AFTER 02Z. CONDTIONS IMPROVING TO MVFR
SUNDAY MORNING BUT WITH CONTINUED EAST TO NORTHEAST WIND.

KBDL TAF...MODERATE CONFIDENCE.  VFR CONDITIONS THROUGH THIS
AFTERNOON.  SCATTERED SHOWERS AND THUNDERSTORMS WILL THREATEN THE
TERMINAL AND POSSIBLY RESULT IN LOWER CONDITIONS AT TIMES THIS
AFTERNOON AND TONIGHT. SCATTERED SHOWERS/TSTMS POSSIBLE AGAIN ON
SUNDAY WITH BRIEF MVFR CONDITIONS POSSIBLE.

OUTLOOK...SUNDAY NIGHT THROUGH TUESDAY...

VFR MUCH OF THE PERIOD. PATCHY MVFR/IFR IN LATE NIGHT/EARLY MORNING
LOW CLOUDS/FOG FROM SUN NIGHT THROUGH TUE NIGHT.  LOCAL MVFR-IFR
CONDITIONS IN SCT SHOWERS/TSTMS EACH DAY FROM LATE MORNING INTO THE
EVENING...THOUGH LOW CONFIDENCE OF ANY ACTIVITY AFFECTING SPECIFIC
TERMINALS.

&&

.MARINE...
HIGH CONFIDENCE THROUGH SUNDAY AFTERNOON.  WEAK PRESSURE GRADIENT
SHOULD KEEP WINDS AND SEAS BELOW SCA THRESHOLDS. MOIST AIRMASS
WILL PROMOTE AREAS OF FOG...WHICH COULD BE LOCALLY DENSE.

OUTLOOK...SUNDAY NIGHT THROUGH MONDAY...

MODERATE CONFIDENCE THROUGH PERIOD.

EXPECT WINDS AND SEAS TO REMAIN BELOW SMALL CRAFT CRITERIA THROUGH
THE PERIOD. LOW PROBABILITY OF SEAS APPROACHING 5 FT ON THE OUTER
WATERS DURING WEDNESDAY.  SCT SHOWERS/TSTMS AND PATCHY FOG ACROSS
THE WATERS FROM MON NIGHT THROUGH WED WITH LOCALLY REDUCED VSBYS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ002.
MA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MAZ002-003-008>011.
NH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NHZ011.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/EVT
NEAR TERM...WTB/FRANK/EVT
SHORT TERM...FRANK
LONG TERM...EVT
AVIATION...FRANK/EVT
MARINE...FRANK/EVT
Hazardous weather outlook, Jul 28, 4:32 AM EDT, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
432 AM EDT SAT JUL 28 2012

CTZ002-MAZ002-003-008>011-NHZ011-290845-
HARTFORD CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-CHESHIRE NH-
432 AM EDT SAT JUL 28 2012

...FLASH FLOOD WATCH IN EFFECT FROM NOON EDT TODAY THROUGH LATE
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ003-004-MAZ004>007-012>024-026-NHZ012-015-RIZ001>008-290845-
TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
432 AM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-290845-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
432 AM EDT SAT JUL 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 11:50 AM EDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1150 AM EDT SAT JUL 28 2012

MAZ008>011-281645-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
1150 AM EDT SAT JUL 28 2012

AT 1145 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF HEAVY SHOWERS IN HAMPDEN COUNTY FROM TOLLAND AND
BLANDFORD EASTWARD TO WESTFIELD AND CHICOPEE. RAINFALL OF UP TO
1 INCH PER HOUR WAS OCCURRING WITH THESE SHOWERS. A FEW RUMBLES OF
THUNDER WERE ALSO OCCURRING.

THE AREA OF SHOWERS WAS DRIFTING SLOWLY TO THE NORTHEAST AT 10 MPH
AND WILL CONTINUE TO AFFECT MAINLY NORTHERN HAMPDEN AND SOUTHERN
HAMPSHIRE COUNTIES THROUGH 1 PM.

MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS
POSSIBLE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN
MASSACHUSETTS UNTIL LATE TONIGHT.

&&

LAT...LON 4215 7304 4229 7299 4233 7269 4232 7236
      4210 7243 4209 7268 4204 7304 4215 7307

FIELD
Special weather statement, Jul 28, 12:46 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1246 PM EDT SAT JUL 28 2012

CTZ002-MAZ009-281745-
HARTFORD CT-WESTERN HAMPDEN MA-
1246 PM EDT SAT JUL 28 2012

AT 1243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM PRODUCING TORRENTIAL RAINS AND SMALL HAIL
18 MILES WEST OF HARTLAND...OR ABOUT 12 MILES NORTHWEST OF
TORRINGTON...MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...TOLLAND AND HARTLAND.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. STREET
FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS LIKELY WITH
THIS STORM.

&&

LAT...LON 4212 7290 4183 7285 4184 7295 4189 7295
      4190 7292 4197 7290 4196 7303 4198 7303
      4203 7302 4204 7305 4206 7306 4207 7306

FIELD
Special weather statement, Jul 28, 12:50 PM EDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1250 PM EDT SAT JUL 28 2012

CTZ003-MAZ004-010>012-281715-
EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER
MA-SOUTHERN WORCESTER MA-TOLLAND CT-
1250 PM EDT SAT JUL 28 2012

AT 1247 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING LOCALLY TORRENTIAL RAINFALL OVER
HAMPDEN...OR ABOUT 8 MILES SOUTHEAST OF SPRINGFIELD...MOVING
NORTHEAST AT 15 MPH. MINOR STREET FLOODING AND PONDING OF WATER IN
POOR DRAINAGE AREAS IS LIKELY WITH THIS STORM.

* SOME LOCATIONS AFFECTED INCLUDE...WILBRAHAM...MONSON...WEST
  BROOKFIELD...WARREN...WARE...PALMER...NORTH BROOKFIELD...EAST
  BROOKFIELD...BROOKFIELD AND BRIMFIELD.

&&

LAT...LON 4237 7227 4221 7196 4202 7238 4208 7248

FIELD
Special weather statement, Jul 28, 2:11 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
211 PM EDT SAT JUL 28 2012

CTZ002-281915-
HARTFORD CT-
211 PM EDT SAT JUL 28 2012

AT 208 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL AND VERY
TORRENTIAL RAINFALL...9 MILES WEST OF SIMSBURY...OR ABOUT 4 MILES
SOUTH OF HARTLAND...MOVING EAST AT 15 MPH. A FLASH FLOOD WARNING IS
ALSO IN EFFECT FOR THIS STORM.

* SOME LOCATIONS AFFECTED INCLUDE...SIMSBURY...GRANBY...EAST GRANBY
  AND WINDSOR LOCKS.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HAIL AND
GUSTY WINDS MAY OCCUR...BUT THE MAIN IMPACT WILL BE FLOODING OF
STREETS AND FLASH FLOODING OF SMALL STREAMS.

&&

LAT...LON 4199 7281 4201 7266 4187 7263 4186 7295
      4189 7295 4191 7291 4197 7290 4196 7301
      4198 7302

FIELD
Local storm report, Jul 28, 2:34 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
234 PM EDT SAT JUL 28 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1243 PM     FLOOD            CHICOPEE                42.18N  72.57W
07/28/2012                   HAMPDEN            MA   BROADCAST MEDIA

            2 TO 3 INCHES OF WATER ON NASH STREET

0158 PM     FLOOD            PALMER                  42.16N  72.32W
07/28/2012                   HAMPDEN            MA   AMATEUR RADIO

            WATER COMING UP THROUGH MANHOLE COVERS. ROUTE 20 NEAR
            ROUTE 181 HAS 3 TO 4 INCHES OF WATER ACROSS ROAD.

&&

KAB
Special weather statement, Jul 28, 2:39 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
239 PM EDT SAT JUL 28 2012

CTZ002-281930-
HARTFORD CT-
239 PM EDT SAT JUL 28 2012

AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM JUST WEST OF TORRINGTON
SOUTHWESTWARD TO LITCHFIELD AND ON SOUTHWARD TO 10 MILES WEST OF
SOUTHBURY. THE LINE OF STORMS WAS MOVING TO THE EAST AT 20 MPH.
TORRENTIAL RAINFALL OF UP TO 2 INCHES PER HOUR WAS OCCURRING WITH
THIS LINE...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. WIND
GUSTS TO 30 MPH ARE ALSO POSSIBLE.

* SOME LOCATIONS AFFECTED INCLUDE...BURLINGTON...CANTON...AVON...
  BRISTOL...PLAINVILLE...FARMINGTON...WEST HARTFORD...SOUTHINGTON...
  NEW BRITAIN AND BLOOMFIELD.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. HEAVY RAIN
MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING
AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4181 7295 4184 7295 4185 7296 4186 7296
      4186 7266 4154 7286 4156 7288 4155 7294
      4157 7295 4164 7294 4164 7299 4180 7302

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:54 AM EDTFlash Flood WatchBOXFranklin, Hampden, Hampshire, Middlesex, Worcester24 hr
Jul 28, 11:50 AM EDTSpecial Weather StatementBOXHampden55 min
Jul 28, 12:50 PM EDTSpecial Weather StatementBOXWorcester25 min
Jul 28, 12:59 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Worcester6 hr
Jul 28, 1:35 PM EDTFlash Flood WarningBOXHampden, Hampshire3 hr
Jul 28, 2:28 PM EDTAreal Flood AdvisoryBOXHampden, Hampshire, Worcester3 hr
Jul 28, 3:18 PM EDTAreal Flood AdvisoryBOXFranklin, Hampden, Hampshire, Middlesex, Worcester3 hr
Jul 28, 3:33 PM EDTFlash Flood WarningBOXHampden, Hampshire, Worcester3 hr
Jul 28, 3:41 PM EDTSpecial Weather StatementBOXWorcester49 min
Jul 28, 4:01 PM EDTFlash Flood WarningBOXHampden, Worcester2 hr
Jul 28, 4:13 PM EDTSpecial Weather StatementBOXNorfolk62 min
Jul 28, 4:47 PM EDTAreal Flood AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more3 hr
Jul 28, 6:42 PM EDTAreal Flood AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk3 hr
Jul 28, 7:25 PM EDTAreal Flood AdvisoryBOXBristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk3 hr
Jul 28, 7:31 PM EDTFlash Flood WarningBOXBristol59 min
Jul 28, 12:46 PM EDTSpecial Weather StatementBOX59 min
Jul 28, 1:48 PM EDTFlash Flood WarningBOXCapitol Planning Region117 min
Jul 28, 2:11 PM EDTSpecial Weather StatementBOX64 min
Jul 28, 3:00 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region3 hr
Jul 28, 3:24 PM EDTAreal Flood AdvisoryBOXCapitol Planning Region, Northeastern Connecticut Planning Region3 hr
Jul 28, 3:44 PM EDTFlash Flood WarningBOXCapitol Planning Region2 hr

Nearby

Special Weather Statements in Connecticut, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.